Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 27, 2011Chattahoochee County, Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 27, 2011, 5:36 PM EDT for Chattahoochee County, Muscogee County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2011, 5:36 PM EDT (21:36 UTC)
Expired
Jul 27, 2011, 6:15 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA

Counties Chattahoochee County, GA, Muscogee County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS82 KFFC 272136
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT WED JUL 27 2011

GAZ089-090-272215-
536 PM EDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE 
AND WESTERN CHATTAHOOCHEE COUNTIES UNTIL 615 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS INCREASING ALONG THE 
CHATTAHOOCHEE...MUSCOGEE LINE...SOUTHEAST OF COLUMBUS... MOVING WEST 
AT 10 MPH.

THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD-TO-GROUND 
LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 35 MPH AS THEY MOVE 
WEST THROUGH THE COLUMBUS METROPOLITAN AREA. MINOR FLOODING OF 
LOW-LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE DURING THE NEXT 
HOUR. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.  MOTORISTS SHOULD 
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. 

&&

LAT...LON 3261 8505 3248 8470 3225 8484 3233 8501
      3235 8501 3236 8499 3243 8497 3246 8501
      3251 8501 3259 8508 3261 8508
TIME...MOT...LOC 2127Z 105DEG 10KT 3241 8478

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:57 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 27, 3:57 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT WED JUL 27 2011

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SOMEWHAT DRIER AND MORE STABLE AIR REMAINS OVER NORTH GEORGIA THIS
AFTERNOON WITH LIGHT EASTERLY FLOW. EVEN SO...A FEW SHOWERS HAVE
DEVELOPED ACROSS THE HIGHER ELEVATIONS. SO FOR THIS EVENING HAVE
CONTINUED WITH SLIGHT CHANCE FOR THE CWA EXCEPT CHANCE GENERALLY CSG
TO MCN AND SOUTH THIS EVENING. UPPER RIDGE REMAINS OVER THE SOUTHEAST
THROUGH THE SHORT TERM BUT THE CENTER GETS PUSHED TO THE ATLANTIC
COAST BY FRIDAY AS RETURN SOUTHERLY FLOW SETS UP. IN ADDITION...MODELS
ARE SHOWING AN EASTERLY WAVE TRACKING UNDER THE RIDGE INTO THE
LOUISIANA COAST AREA BY FRIDAY. IN GENERAL...WITH WEAK UPPER
DYNAMICS ACROSS OUR CWA AND INCREASING MOISTURE A DIURNAL PATTERN
FOR POPS LOOKS REASONABLE. HAVE FOLLOWED MAV/MET TEMPERATURES WITH
ONLY MINOR TWEAKS. HEAT INDEX VALUES REMAIN BELOW ADVISORY
CRITERIA FOR THURSDAY.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER RIDGE GETS PUSHED WESTWARD DURING THE LONG TERM AS TROUGH
DEEPENS ALONG THE EASTERN STATES. DIURNAL POPS LOOK OKAY FOR MUCH
OF THE PERIOD. INCREASING NORTHWEST FLOW ALOFT SHOULD PUSH A FRONT
SOUTHWARD THROUGH THE CWA DURING TUESDAY. THIS WOULD MEAN A DRYING
TREND FOR THE CWA BY THE LAST DAY OF THE EXTENDED. AT THIS TIME I
AM RELUCTANT TO REMOVE POPS FOR WEDNESDAY DUE TO POSSIBLE TIMING
UNCERTAINTY.

&&

AVIATION...
18Z UPDATE...
LOW CIGS SOUTH OF THE BOUNDARY ACROSS CENTRAL GEORGIA HAVE
SCATTERED OUT. HAVE INCLUDED CB TO START FOR CSG AND MCN...BUT
HOLD OFF ON NORTHERN TAFS UNTIL 20Z. WINDS SE EARLY BUT SHIFTING
S TO SW AFTER ABOUT 02Z...BUT LESS THAN 5KT TO CALM OVERNIGHT.
EXPECT IFR CIGS AT MCN AND CSG THURSDAY MORNING SIMILAR TO THIS
MORNING...AND HAVE FEW010 AT NORTHERN TAFS FOR POSSIBLE LOW CLOUDS
MOVING NORTH. MVFR VSBY FOR ALL TAFS THURSDAY MORNING. CIGS/VSBY
PROBLEMS DISSIPATING AFTER 14-15Z. CB IN ATL CLOUD GROUP STARTING
18Z.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON WIND SPEEDS...MEDIUM ON TIMING OF WIND SHIFT.
HIGH ON VSBY.
MEDIUM ON POSSIBLE FEW-SCT IFR THURSDAY MORNING.
MEDIUM ON OCCURRENCE OF CONVECTION TODAY...LOW ON IMPACTING ATL.
MEDIUM ON CONVECTION THURSDAY AFTERNOON.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  94  72  95 /  20  20  20  20
ATLANTA         74  92  75  94 /  20  20  20  20
BLAIRSVILLE     64  90  65  90 /  20  20  20  20
CARTERSVILLE    70  95  69  95 /  20  20  20  20
COLUMBUS        73  93  75  96 /  20  40  20  20
GAINESVILLE     73  93  73  94 /  20  20  20  20
MACON           73  94  73  96 /  20  30  20  20
ROME            70  94  71  94 /  20  20  20  20
PEACHTREE CITY  70  92  71  94 /  20  20  20  20
VIDALIA         73  94  76  95 /  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Jul 27, 3:11 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 AM EDT WED JUL 27 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
311 AM EDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING.

.SYNOPSIS...
A WEAK SURFACE TROUGH OF LOW PRESSURE WILL MEANDER ACROSS PARTS OF
NORTH AND CENTRAL GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO
GROUND LIGHTNING...LOCALLY HEAVY RAIN AND WIND GUSTS TO 35 MPH. THE
MORE FAVORABLE LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE GENERALLY
SOUTH OF CARROLLTON TO ATHENS LINE...AND ALTHOUGH THE CONVECTIVE
ACTIVITY CAN OCCUR AT ANYTIME... THE GREATER CHANCE FOR THUNDERSTORMS
WILL OCCUR BETWEEN NOON AND 10 PM.

.DISCUSSION...
A WEAK SURFACE TROUGH WILL INTERACT WITH A MOIST AND MODERATELY UNSTABLE
AIR MASS TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS PARTS OF NORTH AND MOST OF CENTRAL GEORGIA TODAY. AS CAPE
VALUES INCREASE INTO THE 2000 TO 2500 RANGE A FEW THUNDERSTORMS
COULD BECOME STRONG LATE IN THE AFTERNOON OR EARLY EVENING. HOWEVER...
THUNDERSTORMS TODAY ARE EXPECTED TO STAY BELOW SEVERE LIMITS. THE
SLOW MOVING STORMS COMBINED WITH INCREASING MOISTURE FROM THE SOUTH
COULD PRODUCE LOCALLY HEAVY RAIN AT TIMES... WITH BRIEF PONDING OF
WATER ACROSS A FEW LOW LYING...FLOOD PRONE AREAS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 27, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT WED JUL 27 2011

GAZ089-090-272215-
536 PM EDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
AND WESTERN CHATTAHOOCHEE COUNTIES UNTIL 615 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS INCREASING ALONG THE
CHATTAHOOCHEE...MUSCOGEE LINE...SOUTHEAST OF COLUMBUS... MOVING WEST
AT 10 MPH.

THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 35 MPH AS THEY MOVE
WEST THROUGH THE COLUMBUS METROPOLITAN AREA. MINOR FLOODING OF
LOW-LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE DURING THE NEXT
HOUR. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.  MOTORISTS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.

&&

LAT...LON 3261 8505 3248 8470 3225 8484 3233 8501
      3235 8501 3236 8499 3243 8497 3246 8501
      3251 8501 3259 8508 3261 8508
TIME...MOT...LOC 2127Z 105DEG 10KT 3241 8478

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:19 PM EDTSpecial Weather StatementFFCBibb26 min
Jul 26, 8:23 PM EDTSpecial Weather StatementFFCUpson22 min
Jul 26, 8:52 PM EDTSpecial Weather StatementFFCTalbot23 min
Jul 26, 9:01 PM EDTSpecial Weather StatementFFCCrawford29 min
Jul 26, 9:03 PM EDTSpecial Weather StatementFFCPike27 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.